From Philadelphia, Pennsylvania, USA:
My almost nine-year-old grandson has type 1 diabetes and was recently diagnosed with ADHD. For the past couple of months, we have been trying to find a medication that will work efficiently without causing his blood sugars to become very low. It seems these medications all cause him no desire to eat and it is making it very hard for us to control his diabetes. Is there any advice for this dilemma?
The appetite effects of the drugs used for ADD/ADHD are a big issue.
Maybe Strattera won't have such an effect, but might not work as well on the ADD either. Still, maybe it is worth discussing with your doctor. Treatment of ADD is very individual so you must work with the doctor. As far as the low blood sugars, you will have to reduce the insulin. Clearly, I am not an expert in ADD so you may need to consult such a person in addition to the diabetes doctor.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.